Alert archive / North Carolina / Flash Flood Warnings in 2016
Flash Flood Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 2, 2016, 7:21 PM EDT for Alamance County, Durham County, Orange County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2016, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 2, 2016, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alamance County, NC, Durham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 8:00 PM EDT | FLASH FLOOD | 1 Ssw Carrboro, NC | REPORT OF A VEHICLE STUCK IN FLOOD WATERS AT THE WILLOW CREEK SHOPPING CENTER. |
| Aug 2, 8:25 PM EDT | FLASH FLOOD | 1 Ssw Carrboro, NC | FLOODING REPORTED IN A RESIDENCE ALONG JONES FERRY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681
WGUS52 KRAH 022321
FFWRAH
NCC001-063-135-030215-
/O.NEW.KRAH.FF.W.0020.160802T2321Z-160803T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT TUE AUG 2 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1015 PM EDT
* AT 717 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING VERY HEAVY RAIN OVER CARRBORO AND CHAPEL HILL. THESE
THUNDERSTORMS WERE PRODUCING RAINFALL RATES OF 2 INCHES PER HOUR.
THIS HEAVY RAIN WILL PRODUCE FLASH FLOODING IN THE URBAN AREAS OF
CHAPEL HILL AND CARRBORO AND MEBANE. THESE STORMS MAY DEVELOP
NORTHWARD AND PRODUCE THE SAME HEAVY RAIN RATES OVER HILLSBOROUGH
AND PORTIONS OF DURHAM BEFORE 800 PM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DURHAM...CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...
CARRBORO...MEBANE...HAW RIVER...SWEPSONVILLE AND BETHESDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3611 7881 3587 7883 3586 7909 3588 7925
3585 7925 3585 7938 3611 7941
$$
BADGETT3 follow-up statements
313
WGUS72 KRAH 022346
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT TUE AUG 2 2016
NCC001-063-135-030215-
/O.CON.KRAH.FF.W.0020.000000T0000Z-160803T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NC-ALAMANCE NC-DURHAM NC-
746 PM EDT TUE AUG 2 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
ORANGE...SOUTHEASTERN ALAMANCE AND SOUTHWESTERN DURHAM COUNTIES...
AT 742 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN EXTENDING FROM CHAPEL HILL AND CARRBORO TO MEBANE.
THESE STORMS WERE NEARLY STATIONARY AND WERE FINALLY SHOWING SIGNS
OF WEAKENING. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN THE
CARRBORO AREA... WITH 1 TO LOCALLY 2 INCHES INTO THE WEST SIDE OF
CHAPEL HILL. AN ADDITIONAL INCH MAY FALL BEFORE THE STORMS SHIFT
NORTH OR DISSIPATE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHAPEL HILL...HILLSBOROUGH...CARRBORO...MEBANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND DON'T DROWN.
&&
LAT...LON 3611 7881 3587 7883 3586 7909 3588 7925
3585 7925 3585 7938 3611 7941
$$
BADGETT691
WGUS72 KRAH 030017
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT TUE AUG 2 2016
NCC001-063-135-030215-
/O.CON.KRAH.FF.W.0020.000000T0000Z-160803T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NC-ALAMANCE NC-DURHAM NC-
817 PM EDT TUE AUG 2 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
ORANGE...SOUTHEASTERN ALAMANCE AND SOUTHWESTERN DURHAM COUNTIES...
AT 815 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING NEAR
THE WILLOW CREEK SHOPPING CENTER IN CARRBORO. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
DURHAM...CHAPEL HILL...BURLINGTON...GRAHAM...HILLSBOROUGH...
CARRBORO...MEBANE...HAW RIVER...SWEPSONVILLE AND BETHESDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3611 7881 3587 7883 3586 7909 3588 7925
3585 7925 3585 7938 3611 7941
$$
10858
WGUS72 KRAH 030149
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT TUE AUG 2 2016
NCC001-063-135-030158-
/O.CAN.KRAH.FF.W.0020.000000T0000Z-160803T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NC-ALAMANCE NC-DURHAM NC-
949 PM EDT TUE AUG 2 2016
...THE FLASH FLOOD WARNING FOR ORANGE...SOUTHEASTERN ALAMANCE AND
SOUTHWESTERN DURHAM COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED IN THE CARRBORO
AREA.
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3611 7881 3587 7883 3586 7909 3588 7925
3585 7925 3585 7938 3611 7941
$$
BADGETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:30 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 2, 3:30 PM EDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 330 PM EDT TUE AUG 2 2016 .SYNOPSIS... A cold front will settle south into North Carolina late today through tonight, as an upper level trough crosses the mid-Atlantic states. This front will then stall near the North Carolina and South Carolina border, as high pressure extends into the region from the northeast Wednesday through Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Tuesday... Early morning stratus that developed over roughly the southwest half of the forecast has finally burned off as of 18Z. Meanwhile, scattered convection has developed in vicinity of swd drifting sfc boundary near the VA border. Latest meso analysis depicts an instability axis roughly west-east across the Piedmont. As airmass continues to destabilize, should see additional scattered convection development, especially across the Piedmont into the northern half of the coastal plain. Severe parameters marginal at best so expect most storms to produce wind gusts 40 mph or less. Given the degree of moisture in the air, torrential downpours will be common, possibly leading to localized flooding of urban areas. As the sfc boundary drifts swd later tonight, should see additional scattered convection develop after sunset, affecting mostly the western and the southern sections of the forecast area. Again, not expecting any widespread severe convection though heavy rainfall will be a concern as steering flow weak (~10kts or less). Overnight temps low-mid 70s. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 330 PM Tuesday... Notable change in weather conditions anticipated this period. The sfc front projected to drift/stall over the southern counties, then curve northwestward toward the northern mountains. Low level east-ne flow will maintain a moist but slightly cooler air mass behind this boundary. While difficult to discern a mechanism to generate lift aloft, convergence along the low level boundary should maintain broken bands of showers/isolated storms over roughly the sw half of the forecast area. Will need to monitor for the potential for heavy/excessive rainfall as the showers may remain in the same spot for a couple of hours. This possibility appears greatest from Fayetteville west-northwest toward the Triad region. The widespread cloudiness, low level east-ne flow and scattered- numerous showers should result in cooler daytime temps. Model guidance has been trending cooler the past few runs and will follow similar trend. Max temps Wednesday should vary from near 80/lower 80s north to mid 80s south. If shower coverage is more than anticipated, max temps may end up being 3-5 degrees cooler than forecast, especially across the northern piedmont. The threat for showers will slowly wane Wednesday night, especially after midnight. Min temps near 70-lower 70s. && .LONG TERM /Thursday through Tuesday/... As of 230 PM Tuesday... For Thu/Thu night: The mid level MCV now over the Midwest will slowly work its way E and SE through the OH valley toward the southern Appalachians by Thu night. High-PW air holds over the area Thu/Thu night with values well over 2.0", highest over the SE CWA. At the surface, narrow ridging will continue to nose into western and central NC from the NE, as the frontal zone holds across SE NC into upstate SC. While not a classic wedge scenario, this ridging should nonetheless make for cooler-than-normal temps across the northwest CWA, with low level stability potentially reinforced by light precip into the ridge induced in part by the more uniform southeasterly and southerly 850 mb flow ahead of an approaching 850 mb wave. This moist upglide should be fairly weak and shallow however, thanks to an anticyclone at 700 mb and lack of any other supporting lift mechanisms other than weak instability. But given the moisture through the column, we're still likely to see clusters of slow-moving showers and isolated storms, so will maintain chance pops across the southern and western CWA with slight chances in the northeast beneath the deepest part of the surface ridge. Have bumped high temps down a bit in the NW, and highs Thu now range from 82 NW to 88 SE. Pops should drop to isolated everywhere Thu night, with lows 69-73. For Fri/Fri night: The wedging ridge loses its grip on central NC as the increasingly-diffuse frontal zone to our south and SE slowly dissolves Fri. Continued high PW and the arrival of the mid level wave from the west should prompt another round of convection, with peak coverage in the afternoon and early evening. Models even show some contribution to lift from upper divergence just ahead of the upper shear axis that approaches from the NW on Fri and drops SE through the area Fri night. Will go with good chance pops Fri, tapering down overnight especially in the NW where PW will be on the decline on the back side of the upper shear axis. But with high PW holding in the SE overnight east of the 850 mb trough axis, will keep a slight chance going there after midnight. With the dissolution of the weakly stable pool and rebounding thicknesses, expect highs Fri from the mid 80s to near 90. Lows Fri night in the lower 70s. For Sat/Sun: Mid level cyclone crossing eastern Canada will help push the next surface front southward into and through NC over the weekend. With 850 mb flow from the WNW, models are restrained with QPF, with chances mainly across the north and west late Sat through Sat evening just ahead of the front, and across the far south Sun as the frontal zone settles to our south with high pressure centered over the Great Lakes building in from the NNW. Following this, will have chance pops, best north and west, late Sat into Sat evening, decreasing to no pop late Sat night, and only small pops south on Sun. Expect temps to be a bit above normal Sat, slipping to at or slightly below normal post-front on Sun, following thickness trends. For Mon/Tue: Uncertainty in the details grows but we're likely to be in a col area between faster northwesterly mid level flow to our NW, on the south side of the SE Canada mid level low, and an upper level low moving from FL to the NW into the central Gulf Coast, tracking around the anticyclone centered off the SE coast. The surface frontal zone across our south is likely to linger through Mon before dissipating Tue. Will retain low chance pops mainly south Mon, with a slight uptick in pops Tue with a moistening column. Expect temps near normal. -GIH && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 155 PM Tuesday... Scattered to numerous showers and thunderstorms will result in periods of MVFR/IFR conditions through early this evening. Away from the showers and storms, aviators can expect VFR conditions. A surface cold front will drift southward across central NC late tonight into Wednesday morning. Low level east-ne flow will maintain a moist air mass, resulting in widespread mvfr/ifr ceilings and scattered to numerous showers. These conditions expected to persist through Wednesday night with slow improvement expected on Thursday. A return to mainly VFR conditions anticipated Friday through Sunday with brief instances of MVFR conditions due to isolated or scattered afternoon convection. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...WSS SHORT TERM...WSS LONG TERM...Hartfield AVIATION...WSS
Hazardous weather outlook, Aug 2, 4:43 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 443 AM EDT TUE AUG 2 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-030845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 443 AM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL FROM SCATTERED, SLOW MOVING THUNDERSTORMS MAY RESULT IN LOCALIZED FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS THIS AFTERNOON THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING WILL POSSIBLE AGAIN ON WEDNESDAY...ESPECIALLY OVER PORTIONS OF THE WESTERN PIEDMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 2:45 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 3 NNW ROUGEMONT 36.26N 78.95W
08/02/2016 PERSON NC EMERGENCY MNGR
TREE DOWN ON ROAD
&&
EVENT NUMBER RAH1600663
TCCSpecial weather statement, Aug 2, 3:18 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT TUE AUG 2 2016
NCZ040-041-076-077-022015-
WAKE NC-LEE NC-CHATHAM NC-HARNETT NC-
318 PM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
WAKE...NORTHEASTERN LEE...SOUTHEASTERN CHATHAM AND NORTH CENTRAL
HARNETT COUNTIES UNTIL 415 PM EDT...
AT 318 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF FUQUAY-VARINA...OR 12 MILES SOUTHEAST OF PITTSBORO...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...ANGIER...APEX...
HOLLY SPRINGS...MORRISVILLE...BROADWAY AND SEMINOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3563 7856 3552 7871 3543 7907 3562 7914
3570 7912 3587 7891 3587 7884
TIME...MOT...LOC 1918Z 244DEG 15KT 3562 7899
10Special weather statement, Aug 2, 3:33 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT TUE AUG 2 2016
NCZ010-011-026>028-041>043-022045-
JOHNSTON NC-WARREN NC-WAKE NC-HALIFAX NC-NASH NC-
WILSON NC-EDGECOMBE NC-FRANKLIN NC-
333 PM EDT TUE AUG 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
JOHNSTON...WARREN...EASTERN WAKE...HALIFAX...NASH...WILSON...
EDGECOMBE AND FRANKLIN COUNTIES UNTIL 445 PM EDT...
AT 332 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LITTLETON TO 7 MILES WEST
OF ZEBULON. MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...ROCKY MOUNT...ROANOKE RAPIDS...TARBORO...NASHVILLE...
LOUISBURG...WARRENTON...HALIFAX...WILSON AND WAKE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE.
&&
LAT...LON 3654 7790 3651 7790 3648 7776 3648 7765
3644 7762 3641 7755 3634 7759 3632 7757
3630 7754 3632 7744 3621 7738 3614 7725
3600 7741 3597 7739 3558 7807 3562 7856
3572 7869 3630 7828 3654 7832
TIME...MOT...LOC 1932Z 283DEG 30KT 3641 7790 3579 7845
10Special weather statement, Aug 2, 4:12 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT TUE AUG 2 2016
NCZ021-022-022115-
GUILFORD NC-FORSYTH NC-
412 PM EDT TUE AUG 2 2016
...A CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
PORTIONS OF NORTHWESTERN GUILFORD AND FORSYTH COUNTIES UNTIL 515 PM
EDT...
AT 410 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS WITH HEAVY RAIN NEAR WINSTON-SALEM. THESE STORMS WERE
NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN WITH AMOUNTS AS HIGH AS 2 INCHES IN LESS THAN AN HOUR
WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...KERNERSVILLE...STOKESDALE...
WALKERTOWN...RURAL HALL...BELEWS CREEK...BELEWS LAKE...
COLFAX AND PFAFFTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3626 8035 3625 8001 3601 7996 3602 8010
3603 8017 3602 8022 3603 8036
TIME...MOT...LOC 2010Z 260DEG 4KT 3612 8019
WSSSpecial weather statement, Aug 2, 4:45 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT TUE AUG 2 2016
NCZ041-042-022145-
JOHNSTON NC-WAKE NC-
445 PM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
JOHNSTON AND EAST CENTRAL WAKE COUNTIES UNTIL 545 PM EDT...
AT 445 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF CLAYTON...OR 12 MILES EAST OF RALEIGH...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...SMITHFIELD...CLAYTON...ZEBULON...KNIGHTDALE...MICRO...
SELMA...WENDELL...KENLY AND FLOWERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3593 7837 3591 7835 3587 7828 3583 7826
3577 7825 3575 7823 3575 7822 3573 7821
3573 7819 3571 7816 3561 7813 3559 7809
3545 7845 3582 7858 3594 7840
TIME...MOT...LOC 2045Z 335DEG 8KT 3576 7845
10Special weather statement, Aug 2, 6:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT TUE AUG 2 2016
NCZ039-074-075-022300-
RANDOLPH-MOORE-MONTGOMERY-
635 PM EDT TUE AUG 2 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...NORTHWESTERN MOORE AND NORTHEASTERN MONTGOMERY COUNTIES
UNTIL 700 PM EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH CAROLINA ZOO...MOVING EAST AT 25 MPH.
TORRENTIAL DOWNPOURS ALONG WITH WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...SEAGROVE...RAMSEUR...ROBBINS...
STAR...STEEDS...ULAH AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3572 7989 3573 7955 3552 7956 3551 7954
3539 7954 3538 7988
TIME...MOT...LOC 2234Z 269DEG 20KT 3557 7969The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:38 AM EDT | Special Weather Statement | RAH | Scotland | 52 min |
| Aug 2, 1:18 PM EDT | Special Weather Statement | RAH | Granville, Person | 57 min |
| Aug 2, 1:43 PM EDT | Special Weather Statement | RAH | Orange | 47 min |
| Aug 2, 2:17 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Granville, Orange, Person, Vance | 118 min |
| Aug 2, 3:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Aug 2, 3:33 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 72 min |
| Aug 2, 4:12 PM EDT | Special Weather Statement | RAH | Forsyth | 63 min |
| Aug 2, 4:26 PM EDT | Areal Flood Advisory | RAH | Forsyth | 64 min |
| Aug 2, 4:45 PM EDT | Special Weather Statement | RAH | Johnston | 60 min |
| Aug 2, 5:07 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash | 53 min |
| Aug 2, 5:08 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 52 min |
| Aug 2, 6:35 PM EDT | Special Weather Statement | RAH | Randolph | 25 min |
| Aug 2, 6:46 PM EDT | Areal Flood Advisory | RAH | Chatham, Orange | 3 hr |
| Aug 2, 7:09 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Montgomery, Moore, Randolph | 36 min |
| Aug 2, 7:47 PM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 58 min |
Nearby
Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.